Alert archive / Kansas / Tornado Warnings in 2009
Tornado Warning 34, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Jun 15, 2009, 1:35 AM CDT for Cowley County, Kansas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2009, 1:35 AM CDT (06:35 UTC)
- Expired
- Jun 15, 2009, 2:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Cowley County, KS
The radar
The Wichita radar (KICT), 90 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 1:49 AM CDT | TORNADO | 4 W Maple City, KS | LAW ENFORCEMENT SEES TORNADO ON THE GROUND 4 MILES WEST OF MAPLE CITY HEADING EAST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 10:54 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 6.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1209 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KICT 150635
TORICT
KSC035-150715-
/O.NEW.KICT.TO.W.0034.090615T0635Z-090615T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
135 AM CDT MON JUN 15 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 215 AM CDT.
* AT 134 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED 9 MILES WEST OF MAPLE CITY...OR 16
MILES SOUTH OF WINFIELD...MOVING EAST AT 20 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
MAPLE CITY.
THIS REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY ISSUED FOR
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY STRUCTURE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.
&&
LAT...LON 3699 9699 3712 9701 3717 9663 3700 9661
3699 9664 3698 9671
TIME...MOT...LOC 0635Z 269DEG 18KT 3704 9693
$$
JAKUB3 follow-up statements
000
WWUS53 KICT 150645
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
145 AM CDT MON JUN 15 2009
KSC035-150715-
/O.CON.KICT.TO.W.0034.000000T0000Z-090615T0715Z/
COWLEY KS-
145 AM CDT MON JUN 15 2009
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN COWLEY COUNTY
UNTIL 215 AM CDT...
AT 144 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED 4 MILES WEST OF MAPLE CITY...OR 17 MILES
SOUTH OF WINFIELD...MOVING EAST AT 20 MPH.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
COWLEY COUNTY...INCLUDING MAPLE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.
&&
LAT...LON 3699 9699 3712 9701 3717 9663 3700 9661
3699 9664 3698 9671
TIME...MOT...LOC 0645Z 269DEG 18KT 3704 9687
$$
JAKUB000
WWUS53 KICT 150654
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
154 AM CDT MON JUN 15 2009
KSC035-150715-
/O.CON.KICT.TO.W.0034.000000T0000Z-090615T0715Z/
COWLEY KS-
154 AM CDT MON JUN 15 2009
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN COWLEY COUNTY
UNTIL 215 AM CDT...
AT 153 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO ON THE
GROUND ABOUT 4 MILES WEST OF MAPLE CITY. THIS DANGEROUS STORM WAS
LOCATED 3 MILES WEST OF MAPLE CITY...OR 17 MILES SOUTHEAST OF
WINFIELD...MOVING EAST AT 20 MPH.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
COWLEY COUNTY...INCLUDING MAPLE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.
&&
LAT...LON 3699 9664 3699 9690 3709 9689 3717 9663
3700 9661
TIME...MOT...LOC 0654Z 269DEG 17KT 3704 9683
$$
JAKUB000
WWUS53 KICT 150712
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
212 AM CDT MON JUN 15 2009
KSC035-150715-
/O.CON.KICT.TO.W.0034.000000T0000Z-090615T0715Z/
COWLEY KS-
212 AM CDT MON JUN 15 2009
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN COWLEY COUNTY
UNTIL 215 AM CDT...
AT 148 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO ON THE
GROUND 4 MILES WEST OF MAPLE CITY. THIS DANGEROUS STORM WAS LOCATED
2 MILES EAST OF MAPLE CITY...OR 20 MILES SOUTHEAST OF
WINFIELD...MOVING EAST AT 20 MPH. THE STORM COULD PRODUCE MORE
TORNADOES AT ANY TIME.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
COWLEY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.
&&
LAT...LON 3699 9664 3699 9690 3709 9689 3717 9663
3700 9661
TIME...MOT...LOC 0710Z 270DEG 17KT 3704 9673
$$
JAKUBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jun 15, 12:29 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 15, 12:29 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1229 AM CDT MON JUN 15 2009 .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU 35-40KT SOUTHERLY LOW-LEVEL JET WILL CONTINUE TO FOCUS MOISTURE TRANSPORT NWD INTO CNTRL/SERN KS OVERNIGHT...ALONG WITH ISENTROPIC LIFT. PLENTY OF INSTABILITY/SHEAR TO SUPPORT A FEW STRONG-SEVERE T-STORM CLUSTERS IN THE AREA OVERNIGHT INTO EARLY MON AM. MOST WIDESPREAD TS COULD AFFECT CNTRL/SERN KS (RSL/SLN/CNU) WHERE CAP APPEARS WEAKER. SO WILL CARRY A TEMPO TS GROUP THERE. VERY MOIST SERLY WIND COMPONENT SHOULD YIELD SCT-BKN MVFR CIGS DURING THE EARLY AM HOURS. SHOULD HAVE A BREAK IN THE CONVECTION DURING MUCH OF DAYTIME MONDAY ONCE ISENTROPIC LIFT DECREASES IN LATER AM HOURS. MODELS SHOW ANOTHER PIECE OF ENERGY EJECTING OUT OF THE SWRN CONUS UPR TROF ACROSS NE/KS MON EVE WHICH COULD SUPPORT ADDITIONAL CONVECTION DEVELOPMENTS IN OUR AREA. JMC && .PREV DISCUSSION... /ISSUED 641 PM CDT SUN JUN 14 2009/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU ONE AREA OF SHOWERS ACROSS S-CNTRL/SERN KS SHOULD CONTINUE TO TRANSLATE EWD ACROSS SERN KS EARLY THIS EVE IN REGION OF ISENTROPIC LIFT. MORE WIDESPREAD STRONGER CONVECTION EXPECTED TO INITIATE LATER THIS EVE IN NW/N-CNTRL KS WHEN LOW-LEVEL JET DEVELOPS FOCUSING MOISTURE TRANSPORT...ISENTROPIC LIFT AND 850 CONVERGENCE. AN MCS CLUSTER OR TWO SEEMS PROBABLE TO DEVELOP AND AFFECT CNTRL/SERN KS LATER TONIGHT AROUND THE EDGE OF THE WARMER MID-LEVEL PLUME OF AIR. WILL INCLUDE A BEST GUESS TEMPO TS GROUP AT RSL/SLN/CNU SITES WITH CB GROUPS ELSEWHERE WHERE COVERAGE ANTICIPATED TO BE LESS. SHOULD BE A BREAK IN CONVECTION DURING MUCH OF DAY MONDAY ONCE ISENTROPIC LIFT WANES IN AM HOURS. JMC PREV DISCUSSION... /ISSUED 237 PM CDT SUN JUN 14 2009/ DISCUSSION... UPPER LEVEL DATA SHOWS A CONTINUED NEGATIVE HEIGHT ANOMALY OVER THE WESTERN STATES...WITH A DOWNSTREAM RIDGE OVER THE CENTRAL UNITED STATES. THIS PATTERN REMAINS OVER THE FORECAST AREA FOR THE FORESEEABLE FUTURE. THUNDERSTORM CHANCES FOR THE NEXT 7 DAYS: MAIN ISSUE - CONVECTION AND SUBSEQUENT WEATHER IMPACTS /SEVERE AND FLOODING/. PREDICTABILITY REMAINS VERY LOW. SEVERAL SURFACE BOUNDARIES FOUND ACROSS THE REGION VIA THE 18Z SURFACE ANALYSIS. GIVEN THAT...IT REMAINS VERY DIFFICULT TO PINPOINT CONVECTIVE DEVELOPMENT TONIGHT OR FOR ANY TIME PERIOD FOR THE NEXT 7 DAYS. ONGOING CONVECTION FESTERING OVER WESTERN OKLAHOMA AND THE TEXAS PANHANDLE SEEMS TO BE ALONG THE MAIN WARM FRONT ADVANCING NORTHWARD THAT EXTENDS FROM KGAG-KMLC. A SECOND BOUNDARY...SEEMINGLY FROM AN OUTFLOW...IS ADVANCING SOUTH AND EXTENDS FROM K3K-KEWK-KCNU. CLOUDS ACROSS THE REGION HAVE BEEN REALLY HAMPERING THE INSTABILITY. A LARGE CAP REMAINS IN PLACE AND GIVEN THE LACK OVERALL HEATING...THE LIKELIHOOD OF THIS BEING BROKEN IS SMALL. THEREFORE...THINK THE BULK OF CONVECTION WILL BE OVERNIGHT FROM FORCED ASCENT VIA MOISTURE TRANSPORT WITH THE LOW LEVEL JET. OVER THE REMAINDER OF THE WEEK...THE QUASI-STATIONARY SURFACE FRONT REMAINS OVER THE AREA. GIVEN THAT AND THE OUTFLOW BOUNDARIES AS WELL AS THE FLOW PATTERN...THE MOST PREDICTABLE PART OF THIS PATTERN REMAINS THE LIKELIHOOD OF NOCTURNAL CONVECTION. FROM THAT...JUST DO NOT SEE HOW WE CAN CONFIDENTLY PREDICT ANYTHING MORE THAN THIS RIGHT NOW. FINALLY...THE PROBLEM OF FLOODING. THESE SYSTEMS HAVE ALL BEEN FORWARD PROPAGATING SYSTEMS AND GIVEN THE CORFIDI VECTORS...BELIEVE THIS WILL REMAIN SO. THEREFORE...GIVEN LOW PREDICTABILITY AND THE FACT THAT THESE WILL BE PROGRESSIVE SYSTEMS...FLOOD WATCH...THOUGH DESIRABLE THINKING THAT RAINFALL WILL BE HEAVY AND PLENTIFUL...VERY HARD TO FAVOR ONE AREA OVER ANOTHER UNTIL THE 3-6 HOUR TIMEFRAME. INCREASING HEAT DURING THE MIDDLE OF THE WEEK: MAIN ISSUE - HEAT. PREDICTABILITY IS HIGH. RELATIVE MEASURE OF PREDICTABILITY /ROMP/ SHOWING A HIGH IN PREDICTABILITY WITH THE 500 MB HIGH OVER SOUTHEAST TEXAS LEADING UP TO THURSDAY AND SUBSEQUENT RIDGE EXTENDING NORTH FROM THIS FEATURE INTO THE CENTRAL PLAINS. THIS TRANSLATES TO A HIGH CONFIDENCE FORECAST IN HEAT FOR THE TUESDAY THROUGH THURSDAY TIME PERIOD. PREDICTABILITY IS 80 PERCENT OR BETTER WITH LIKELIHOOD OF VERIFYING BETTER THAN 65 PERCENT. SREF ENSEMBLES SHOW HIGHS 95 TO 100 ACROSS MUCH OF THE FORECAST AREA WEDNESDAY AND ESPECIALLY THURSDAY. THIS WILL PUSH HEAT INDICES TO RANGE FROM 105 TO 115 ACROSS SOUTH-CENTRAL KANSAS THURSDAY. THIS WILL LIKELY BE THE FIRST HEAT ADVISORY OF THE YEAR. KRC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 71 94 70 97 / 50 30 30 20 HUTCHINSON 68 93 70 96 / 50 30 30 20 NEWTON 69 90 70 93 / 50 30 30 20 ELDORADO 69 91 66 94 / 50 30 30 20 WINFIELD-KWLD 73 94 71 97 / 50 30 30 20 RUSSELL 66 88 66 95 / 50 30 30 20 GREAT BEND 66 88 66 94 / 50 30 30 20 SALINA 69 91 69 96 / 50 30 30 20 MCPHERSON 69 91 70 95 / 50 30 30 20 COFFEYVILLE 72 91 72 95 / 50 30 30 20 CHANUTE 72 91 71 93 / 50 30 30 20 IOLA 71 88 69 91 / 50 30 30 20 PARSONS-KPPF 73 92 72 95 / 50 30 30 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 14, 10:29 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1029 PM CDT SUN JUN 14 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-160330- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1029 PM CDT SUN JUN 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION TONIGHT. LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. LOCALLY HEAVY RAIN AND FLOODING IS POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE FRONT WILL REMAIN IN THE AREA THROUGH TUESDAY. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED IN THE VICINITY OF THE FRONT...ESPECIALLY AT NIGHT. LOCALLY HEAVY RAIN IS ALSO LIKELY WHICH COULD CAUSE OR AGGRAVATE ANY ONGOING FLOODING. THE BEST CHANCE FOR STORMS WILL BE MAINLY LATE EVENING AND OVERNIGHT. HEAT INDICES WILL CLIMB INTO THE TRIPLE DIGITS OVER PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS EACH AFTERNOON FROM TUESDAY THROUGH THURSDAY...RANGING FROM 105 TO 115 DEGREES. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED OVERNIGHT ACROSS CENTRAL...SOUTH CENTRAL...AND SOUTHEASTERN KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
In the hours before
Special weather statement, Jun 15, 12:47 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1247 AM CDT MON JUN 15 2009 KSZ047-048-050-150630- BARTON-ELLSWORTH-RICE- 1247 AM CDT MON JUN 15 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BARTON...ELLSWORTH AND RICE COUNTIES... AT 1247 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BUSHTON...OR 19 MILES SOUTHWEST OF ELLSWORTH...AND MOVING EAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Special weather statement, Jun 15, 12:54 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1254 AM CDT MON JUN 15 2009 KSZ032-150645- RUSSELL- 1254 AM CDT MON JUN 15 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RUSSELL COUNTY... AT 1254 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR GORHAM...OR 7 MILES WEST OF RUSSELL...AND MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Local storm report, Jun 15, 1:09 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
109 AM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM HAIL 1 E GEUDA SPRINGS 37.11N 97.13W
06/15/2009 E0.88 INCH COWLEY KS EMERGENCY MNGR
&&
JMCSpecial weather statement, Jun 15, 1:15 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 115 AM CDT MON JUN 15 2009 KSZ048-050-150645- ELLSWORTH-RICE- 115 AM CDT MON JUN 15 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ELLSWORTH AND RICE COUNTIES... AT 116 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR GENESEO...OR 15 MILES SOUTH OF ELLSWORTH...AND MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Special weather statement, Jun 15, 1:25 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 125 AM CDT MON JUN 15 2009 KSZ032-150715- RUSSELL- 125 AM CDT MON JUN 15 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RUSSELL COUNTY... AT 125 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR RUSSELL...AND MOVING NORTHEAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Local storm report, Jun 15, 1:27 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
127 AM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG ANTHONY 37.15N 98.03W
06/14/2009 HARPER KS BROADCAST MEDIA
KAKE STORM CHASER REPORTED 40 FOOT TREE KNOCKED DOWN BY
THUNDERSTORM WINDS NEAR ANTHONY.
&&
CDJThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 10:09 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 15 min |
| Jun 14, 10:15 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 60 min |
| Jun 14, 10:38 PM CDT | Tornado Warning | ICT | Harper | 50 min |
| Jun 14, 11:17 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 58 min |
| Jun 14, 11:32 PM CDT | Tornado Warning | ICT | Sumner | 43 min |
| Jun 15, 12:16 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 44 min |
| Jun 15, 12:58 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 62 min |
| Jun 15, 1:32 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice, Saline | 58 min |
| Jun 15, 1:50 AM CDT | Tornado Warning | ICT | McPherson, Saline | 55 min |
| Jun 15, 2:17 AM CDT | Tornado Warning | ICT | Chautauqua, Cowley | 24 min |
| Jun 15, 2:21 AM CDT | Flash Flood Warning | ICT | Sumner | 6 hr |
| Jun 15, 2:35 AM CDT | Severe Thunderstorm Warning | ICT | McPherson | 18 min |
| Jun 15, 3:51 PM CDT | Flash Flood Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 15 hr |
| Jun 15, 5:34 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 56 min |
| Jun 15, 5:56 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 64 min |
| Jun 15, 6:03 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 42 min |
| Jun 15, 6:17 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 28 min |
| Jun 15, 6:25 PM CDT | Tornado Warning | ICT | Chase, Marion | 65 min |
| Jun 15, 6:28 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 62 min |
| Jun 15, 6:30 PM CDT | Tornado Warning | ICT | Butler | 45 min |
| Jun 15, 6:40 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 31 min |
| Jun 15, 6:43 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 16 min |
| Jun 15, 6:55 PM CDT | Tornado Warning | ICT | Butler | 50 min |
Nearby
Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.